Alert archive / California / Wind Advisories in 2018
Wind Advisory 16, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 10, 2018, 6:33 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 11, 2018, 10:00 AM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2018, 6:33 AM PDT (13:33 UTC)
- In effect from
- May 11, 2018, 10:00 AM PDT
- Expired
- May 12, 2018, 5:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294 WWUS76 KSGX 101333 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 633 AM PDT Thu May 10 2018 CAZ055-056-058-060>062-065-102200- /O.NEW.KSGX.WI.Y.0016.180511T1700Z-180512T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 633 AM PDT Thu May 10 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM PDT SATURDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 10 AM Friday to 5 AM PDT Saturday. * Winds...West 20 to 30 mph with gusts to 50 mph. * Timing...Winds increasing Friday, peaking during the late afternoon and evening Friday. * Location...Mountain ridge tops to the deserts. * Visibility...Patchy visibility of less than 1 mile in blowing dust and sand. * Impacts...Strong crosswinds will make driving difficult at times for high profile vehicles. Reduced visibility in blowing dust and sand at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds will make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
5 follow-up statements
436 WWUS76 KSGX 102001 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 101 PM PDT Thu May 10 2018 CAZ055-056-058-060>062-065-111300- /O.CON.KSGX.WI.Y.0016.180511T1700Z-180512T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 101 PM PDT Thu May 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 5 AM PDT SATURDAY... * Winds...West 20 to 30 mph with gusts to 50 mph. * Timing...Winds increasing Friday, peaking during the late afternoon and evening Friday. * Location...Mountain ridge tops to the deserts. * Visibility...Patchy visibility of less than 1 mile in blowing dust and sand. * Impacts...Strong crosswinds will make driving difficult at times for high profile vehicles. Reduced visibility in blowing dust and sand at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds will make driving difficult... especially for high profile vehicles. Use extra caution. && $$ Gregoria
655 WWUS76 KSGX 110426 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 926 PM PDT Thu May 10 2018 CAZ055-056-058-060>062-065-111300- /O.CON.KSGX.WI.Y.0016.180511T1700Z-180512T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 926 PM PDT Thu May 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 5 AM PDT SATURDAY... * Winds...West to southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph. * Timing...Winds increasing Friday, peaking during the late afternoon and evening Friday. * Location...Mountain ridge tops to the deserts. * Visibility...Patchy visibility of less than 1 mile in blowing dust and sand. * Impacts...Strong crosswinds will make driving difficult at times for high profile vehicles. Reduced visibility in blowing dust and sand at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds will make driving difficult... especially for high profile vehicles. Use extra caution. && $$ JJT
350 WWUS76 KSGX 111117 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 417 AM PDT Fri May 11 2018 CAZ055-056-058-060>062-065-112100- /O.CON.KSGX.WI.Y.0016.180511T1700Z-180512T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 417 AM PDT Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM PDT SATURDAY... * Winds...West to southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph. * Timing...Winds increasing today, peaking during the late afternoon and evening. * Location...Mountain ridge tops to the deserts. * Visibility...Patchy visibility of less than 1 mile in blowing dust and sand. * Impacts...Strong crosswinds will make driving difficult at times for high profile vehicles. Reduced visibility in blowing dust and sand at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds will make driving difficult... especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov/sandiego
722 WWUS76 KSGX 112108 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 208 PM PDT Fri May 11 2018 CAZ055-056-058-060>062-065-121200- /O.CON.KSGX.WI.Y.0016.000000T0000Z-180512T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 208 PM PDT Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * Winds...West to southwest 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph. * Timing...Winds peak through this evening, then slowly subside overnight. * Location...Mountain ridge tops to the deserts. * Visibility...Patchy visibility of less than 1 mile in blowing dust and sand. * Impacts...Strong crosswinds will make driving difficult at times for high profile vehicles. Reduced visibility in blowing dust and sand at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds will make driving difficult... especially for high profile vehicles. Use extra caution. && $$ Gregoria
702 WWUS76 KSGX 121104 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 404 AM PDT Sat May 12 2018 CAZ055-060-121215- /O.CAN.KSGX.WI.Y.0016.000000T0000Z-180512T1200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- 404 AM PDT Sat May 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Gusty southwest to west winds...mostly 35 mph or less...will continue to subside this morning. $$ CAZ056-058-061-062-065-121215- /O.CON.KSGX.WI.Y.0016.000000T0000Z-180512T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Coachella, Borrego Springs, and Desert Hot Springs 404 AM PDT Sat May 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * Winds...Areas of west winds 20 to 30 mph with gusts to 50 mph. Isolated gusts to 60 mph in the northern Coachella Valley below the San Gorgonio Pass and near the ridge tops of the San Diego County mountains. * Timing...Winds will slowly subside through this morning. * Location...Mountain ridge tops and along desert mountain slopes into the deserts. * Visibility...Locally reduced in blowing sand and blowing dust in the deserts. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed palm fronds. In the deserts...areas of blowing dust and sand could locally reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds will make driving difficult... especially for high profile vehicles. Use extra caution. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 10, 2:51 AM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 10, 2:51 AM PDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service San Diego CA 251 AM PDT Thu May 10 2018 .SYNOPSIS... Increasing low pressure will bring cooler, cloudier weather Friday and through the weekend. Strong winds will develop in mountains and deserts Friday and Friday night. A few showers are expected near the coast Friday night and Saturday morning. Weaker low pressure aloft will continue next week, keeping the weather cool and the coastal clouds persistent nights and mornings. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... The coastal low clouds have been gradually inching inland overnight. There's no expansive cloud deck over the ocean, but a coastal eddy is seemingly getting started and helping our little cloud deck to grow. Today will be mostly sunny like yesterday, but a little bit cooler. That cooling trend comes courtesy of a broad low pressure trough that will sag into the interior West today through Saturday. It will also energize the coastal eddy. The stronger onshore flow plus coastal eddy will bring stronger winds Friday and maybe a few light showers Friday night. Strong winds aloft will translate to the surface in the mountains and deserts as the trough deepens on Friday late afternoon through the night. Top wind gusts will exceed 50 mph in favored locations, along ridgetops, mountain passes and adjacent deserts. Our coastal eddy will get more organized tonight into Friday and even accelerate Friday night. That could cause enough rising motion to produce some showers anywhere in the coastal basin below 5000 feet, but most likely near the coast, Friday evening through Saturday morning. Don't expect too much sunshine in the coastal basin, particularly near the coast, Friday and Saturday. Daytime temperatures on Saturday away from the coast will be 10-15 degrees below average. Look for lots of 60s and lower 70s in the coastal basin and high desert, and 80s in the lower desert. The upper trough centered over Nevada cuts off from the jet stream, loses energy and gradually fills Saturday through Monday. That will settle down the winds Saturday and the marine layer Sunday and beyond. A weak trough pattern will persist all next week, which will keep our marine layer relatively deep and coastal clouds present nights and mornings throughout the coast and some valleys. Temperatures will be a couple degrees lower than average. Models depict another deep trough (for May) to move right into California later next week. That would bring even cooler weather and more cloudiness. The forecast calls for persistent May Gray weather, at least during nights and mornings, pretty much for the coming week. && .AVIATION... 100915Z...Coast/Valleys...BKN-OVC stratus will continue 15-20 miles inland through this morning with bases 800-1200 ft MSL with tops to 1500 ft MSL, with higher terrain obscured. Vis 3 SM at some inland valleys through 15Z this morning. Most areas should clear 15Z-18Z this morning. Coastal stratus will likely reform near the coast after 02Z this evening and spread inland through Friday morning. Mountains/Deserts...Mostly clear with unrestricted vis through Fri. && .MARINE... No hazardous marine weather conditions are expected through Monday, but some gusts 20-25 kt in the outer waters this evening. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MM AVIATION/MARINE...Brotherton
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.